Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suggest treatment for knee pain

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Hi, I get pain in knees while walking up and down the stairs. It is happening from past 4-5 years. But from past few months it has increased. Please suggest remedy of it.
Posted Wed, 19 Mar 2014 in Bones, Muscles and Joints
Answered by Dr. Chakravarthy Mazumdar 28 hours later
Brief Answer: Early onset Osteoarthritis. Detailed Answer: Hi XXXXXXX Do you have any X-ray done for the knees? Did you see a doctor about this? What was the preliminary diagnosis. Was it early onset Osteoarthritis? When the body takes stairs, the weight that knees carry is 3 to 5 times the body weight unlike regular walking which is 1.3 times the body weight. So obviously the muscles would not help the knee for so long time of 4 yrs. They tend to give it away and cry. The cry is nothing but the pain. Regular management is physiotherapy, exercises, some postural modifications and pain killers during acute episode. We also need to check for other nutritional deficiencies. If you have some specific questions please let me know I am happy to address them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor